Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS Springfield, MO

July 12, 2016Benton County, Morgan County, Missouri

NWS Springfield, MO issued this special weather statement at Jul 12, 2016, 5:07 AM CDT for Benton County, Morgan County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2016, 5:07 AM CDT (10:07 UTC)
Expired
Jul 12, 2016, 5:45 AM CDT
In force
38 min
Issued by
NWS Springfield, MO

Counties Benton County, MO, Morgan County, MO

The radar

The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1513 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

763 
WWUS83 KSGF 121007
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 AM CDT TUE JUL 12 2016
 
MOZ055-056-067-121045-
BENTON MO-ST. CLAIR MO-MORGAN MO-
507 AM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...NORTHWESTERN
ST. CLAIR AND NORTHERN BENTON COUNTIES UNTIL 545 AM CDT...

AT 506 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SMITHTON TO NEAR
URICH...AND MOVING SOUTH AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN STATE PARK...              TRUMAN LAKE...
VERSAILLES...                     LINCOLN...
APPLETON CITY...                  COLE CAMP...
STOVER...                         SYRACUSE...
IONIA...                          PALO PINTO...
RACKET...                         EDMONSON...
MORA...                           FLORENCE...
CROCKERVILLE...                   BRANDON...
JOHNSON CITY...                   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR TRUMAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3868 9284 3860 9284 3847 9268 3805 9405
      3821 9405 3822 9353 3851 9351 3851 9330
      3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 1006Z 008DEG 36KT 3871 9311 3848 9393 

$$

DSA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:03 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 12, 3:03 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
303 AM CDT TUE JUL 12 2016

.SHORT TERM...(Today and tonight)
Issued at 221 AM CDT Tue Jul 12 2016

An MCS over Southern Iowa and Southeast Nebraska was following corfidi
vectors due south into Missouri early this morning. Other storms
in central Kansas were forming in an area of 850mb warm air
advection aided by a 50kt low level jet. Expectations are that
these storms will congeal with the MCS and likely affect locations
along the Kansas/Missouri border into Central Missouri during the
morning hours. Locations further south and east may not be as
affected as the complex will weaken with time. With instability on
the decrease/time of day expecting just heavy rainfall and
lightning with this activity at this time

The rest of Tuesday should be fairly dry as the airmass will be
capped during the afternoon hours as 700mb temps will warm between
12-14C. Cant rule out an isolated storm north of Interstate 44 or
if there are any outflow boundaries floating around however that
will be the exception rather than the rule. It will be toasty this
afternoon with highs near 90.

Model guidance is in good agreement that shortwave energy
will approach from the west and interact with a stalled front
over NW Missouri this evening/overnight. A 50kt low level jet will
also nose into the area. Showers and storms will likely develop
just to the northwest of our CWA and could develop into an MCS and
roll through northern portions the area overnight. Areas
generally along and north of US Highway 54 do have a potential
for damaging winds as sufficient shear and instability will be
present for storm organization, especially if a linear MCS forms.
With a strong low level jet and precipitable water near 2.0in,
heavy rainfall is possible and will need to monitor for a limited
flooding risk if storms were to train over the same areas.

.LONG TERM...(Wednesday through Monday)
Issued at  221 AM CDT Tue Jul 12 2016

A zonal flow pattern will continue from Wednesday through Sunday.
This means that shortwave energy will approach on a continual
basis and will interact with a stalled frontal boundary either in
or near are area to produce several rounds of showers and
thunderstorms. Residual showers and storms are possible Wednesday
before clearing during the day. Warm mid level temps spread in
during the day Wednesday and will likely cap the area.

MCS's are likely both Wednesday and Thursday nights. There are
indications that Thursday night the front will drop further south
and will be a larger player for our area. This would act to focus
showers and storms directly over our area Thursday night as a low
level jet develops. Sufficient Instability and slightly better
wind shear may provide for a risk for damaging winds as these
storms traverse the area during the overnight hours.

Additional shortwaves push through to end the week and could see
additional MCS's Friday and Saturday nights. If the same locations
see repeated rounds of heavy rainfall then a flooding threat could
develop and this will need to be monitored as we go throughout
the week. Residual cloud cover and precip chances will likely play
havoc with high temperatures however highs in the upper 80s will
be common.

There is then a signal for a summertime high pressure to develop
directly overhead early next week. This would allow highs to climb
back to the lower to mid 90s

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1148 PM CDT Mon Jul 11 2016

VFR conditions are expected for most of tonight along with low
level wind shear conditions. An area of thunderstorms is then
expected to push southeast into western Missouri late tonight and
early Tuesday morning. This will bring the potential for MVFR
conditions...especially to the Joplin aerodrome.

Once showers and thunderstorms clear out of the area later Tuesday
morning, VFR conditions are expected for the remainder of the day
into the evening. Winds will again be somewhat brisk and gusty
out of the south during the day on Tuesday.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Schaumann
Hazardous weather outlook, Jul 12, 4:17 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 AM CDT TUE JUL 12 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130930-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
417 AM CDT TUE JUL 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

 A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA
THIS MORNING AND AFFECT LOCATIONS MAINLY NORTHWEST OF INTERSTATE
44. WHILE THE COMPLEX OF STORMS WILL BE DIMINISHING IN INTENSITY...AN
ISOLATED SEVERE WIND GUST UP TO 60 MPH WILL BE POSSIBLE NORTHWEST
OF A FT SCOTT KANSAS TO VERSAILLES MISSOURI LINE.

HEAT INDICES WILL REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON
ACROSS THE AREA.

 AN ADDITIONAL COMPLEX OF SHOWERS AND STORMS WILL FORM LATE THIS
EVENING INTO THE OVERNIGHT HOURS IN NORTHEAST KANSAS AND WEST
CENTRAL MISSOURI. THIS COMPLEX WILL MOVE SOUTHEAST AND WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS... CLOUD TO GROUND LIGHTNING
AND HEAVY RAINFALL PRIMARILY ALONG AND NORTHWEST OF US HIGHWAY
54.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

 ADDITIONAL COMPLEXES OF SHOWERS AND STORMS WILL BE POSSIBLE EACH
NIGHT FROM WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. WHILE CLOUD TO
GROUND LIGHTNING AND HEAVY RAINFALL WILL BE THE COMMON HAZARDS...
A DAMAGING WIND RISK IS POSSIBLE BOTH WEDNESDAY AND THURSDAY
NIGHTS. THURSDAY NIGHT HAS THE HIGHEST POTENTIAL AT THIS TIME. IF
REPEATED ROUNDS OF HEAVY RAINFALL OCCUR OVER THE SAME LOCATIONS
THEN FLOODING COULD BECOME A CONCERN.

 HEAT INDICES WILL REACH THE UPPER 90S THROUGH THURSDAY. HEAT
INDICES WILL INCREASE AGAIN BY EARLY WEEK NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY INTO TONIGHT FOR
LOCATIONS NORTHWEST OF A FT SCOTT KANSAS TO VERSAILLES MISSOURI
LINE.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

BURCHFIELD

In the hours before

Special weather statement, Jul 12, 5:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 AM CDT TUE JUL 12 2016

MOZ055-056-067-121045-
BENTON MO-ST. CLAIR MO-MORGAN MO-
507 AM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...NORTHWESTERN
ST. CLAIR AND NORTHERN BENTON COUNTIES UNTIL 545 AM CDT...

AT 506 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SMITHTON TO NEAR
URICH...AND MOVING SOUTH AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN STATE PARK...              TRUMAN LAKE...
VERSAILLES...                     LINCOLN...
APPLETON CITY...                  COLE CAMP...
STOVER...                         SYRACUSE...
IONIA...                          PALO PINTO...
RACKET...                         EDMONSON...
MORA...                           FLORENCE...
CROCKERVILLE...                   BRANDON...
JOHNSON CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR TRUMAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3868 9284 3860 9284 3847 9268 3805 9405
      3821 9405 3822 9353 3851 9351 3851 9330
      3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 1006Z 008DEG 36KT 3871 9311 3848 9393

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 5:30 AM CDTSpecial Weather StatementSGFBenton, Camden, Hickory, Morgan, St. Clair60 min
Jul 12, 6:47 AM CDTSevere Thunderstorm WarningSGFBenton, Cedar, St. Clair, Vernon43 min
Jul 12, 7:15 AM CDTSpecial Weather StatementSGFBenton, Hickory, Morgan45 min
Jul 12, 7:32 AM CDTSpecial Weather StatementSGFCedar, Dade, Polk43 min
Jul 12, 8:32 AM CDTSpecial Weather StatementSGFLaclede43 min
Jul 12, 8:37 AM CDTSpecial Weather StatementSGFChristian, Douglas, Greene, Webster, Wright53 min

Nearby

Special Weather Statements in Missouri, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.